Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

How is high stress and BP treated ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
At my physical on Thursday during my stress test my bp was 201/110. My doctor stopped my test, had me rest and retook it sometime later and it went down to 140/99. I've not have high BP before. He said to get a BP machine and take it and report my readings to him this upcoming week. They are from between 204/135 to my best 147/99 over the last few days. I know my stress is causing these to be high, but I am so frightened I will have a stroke. I am 56, 5'2 and 143 pounds, female. My father had his first stroke at my age. I went to the hospital on Friday evening and in that safe enviornment my BP went down to that 147/99. Am I in danger until tomorrow morning. My last readings over the last two hours were160/107, 165/101, 201/119. I normally am not paranoid, however, now I am. I believe I am now imagining symtoms, tingling in my eyes and arms. My husband does have Benazephil, simvastain and hysroxhlorot available for me to use if that would get me safely through until tomorrow morning when I can talk to my doctor. Thank you!

Posted Sat, 28 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for writing to us.
Your blood pressure readings are definitely high and such high readings cannot be attributed only to stress.It is definitely a hypertension and needs to be treated.
The anti hypertensives that your husband is taking, all of them show their effect on taking for a long term. None of them reduces the blood pressure on taking a single dose.
You will have to wait till the morning to get proper drugs prescribed for you after detailed examination. Your physician will suggest you the drug best for you.
Till then for now you can try to relax by taking an antianxiety drug- alprax 0.25 mg and have a good night's sleep. Still out of the drugs available, hydrochlorothiazide might help you upto some extent.
I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor